MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT
Model Number FAS07070
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently under way.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during deployment, the outer catheter of the endovascular stent graft allegedly came apart and the stent graft allegedly would not deploy.The system was removed from the patient without incident.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a dhr review was not required as this lot met all release criteria.There was nothing found to indicate a manufacturing-related cause for this event.Investigation summary: one flair endovascular stent graft was returned.The device was visually evaluated and found to have a break in the outer catheter and the stent graft had failed to deploy.Therefore, the investigation is confirmed for break and failure to deploy.Potential factors which may have caused or contributed to the reported issue have been considered.The reported type of event may be related to a difficult patient anatomy or a challenging placement site, which may have led to an increased friction force during deployment.Insufficient flushing of the device or use of inadequate accessories could be a contributing factor for the reported issue.It is unknown if the device was flushed prior to use.Outer catheter stretching was identified which indicates high frictional forces.The break is likely a result of additional force applied in an attempt to deploy the stent graft.However, the definitive root cause for the reported event could not be determined.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, and unit label) showed that the product labeling is adequate.
 
Event or Problem Description
It was reported that during deployment, the outer catheter of the endovascular stent graft allegedly fractured and would not deploy.Reportedly, the system was removed from the patient without incident.There was no reported patient injury.

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8339504
Report Number2020394-2019-00125
Device Sequence Number2060759
Product Code PFV
UDI-Device Identifier04049519008967
UDI-Public(01)04049519008967
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P060002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFAS07070
Device Catalogue NumberFAS07070
Device Lot NumberANCX0546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Initial Date Received by Manufacturer 01/22/2019
Supplement Date Received by Manufacturer11/26/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1